Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 78, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 15, 2018, 2:26 PM EDT for 4 counties in Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2018, 2:26 PM EDT (18:26 UTC)
- Expired
- Jun 15, 2018, 2:54 PM EDT
- In force
- 28 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brooks County, GA, Colquitt County, GA, Cook County, GA, Lowndes County, GA
The radar
The Moody AFB radar (KVAX), 46 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 375 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 839 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
510
WUUS52 KTAE 151826
SVRTAE
GAC027-071-075-185-151915-
/O.NEW.KTAE.SV.W.0078.180615T1826Z-180615T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
226 PM EDT FRI JUN 15 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Cook County in south central Georgia...
Northwestern Lowndes County in south central Georgia...
Northwestern Brooks County in south central Georgia...
Southeastern Colquitt County in south central Georgia...
* Until 315 PM EDT.
* At 225 PM EDT, a severe thunderstorm was located near Pavo, or 12
miles southeast of Moultrie, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Adel, Moultrie, Hahira, Sparks, Morven, Berlin, Cecil, Reed Bingham
State Park, Cook Co A/P, Barney, Massee, Autreyville, Greggs, Pine
Valley, Spence Airport and I-75 At Exit 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3095 8327 3092 8370 3099 8374 3104 8374
3104 8376 3112 8382 3122 8333 3119 8333
3116 8330 3111 8332 3108 8330 3107 8330
3107 8328 3103 8329 3102 8328
TIME...MOT...LOC 1825Z 256DEG 18KT 3102 8368
HAIL...1.00IN
WIND...60MPH
$$
55-SCHOLL3 follow-up statements
529
WWUS52 KTAE 151845
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
245 PM EDT FRI JUN 15 2018
GAC027-071-075-185-151915-
/O.CON.KTAE.SV.W.0078.000000T0000Z-180615T1915Z/
Cook GA-Lowndes GA-Brooks GA-Colquitt GA-
245 PM EDT FRI JUN 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR COOK...NORTHWESTERN LOWNDES...NORTH CENTRAL BROOKS AND
SOUTHEASTERN COLQUITT COUNTIES...
At 244 PM EDT, a severe thunderstorm was located 10 miles northeast
of Pavo, or 11 miles southwest of Adel, moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Adel, Hahira, Sparks, Morven, Berlin, Cecil, Reed Bingham State Park,
Cook Co A/P, Barney, Massee, Greggs, Pine Valley, I-75 At Exit 29 and
Spence Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3095 8327 3093 8361 3114 8370 3122 8333
3119 8333 3116 8330 3111 8332 3108 8330
3107 8330 3107 8328 3103 8329 3102 8328
TIME...MOT...LOC 1844Z 256DEG 18KT 3104 8358
HAIL...<.75IN
WIND...60MPH
$$
55-SCHOLL159
WWUS52 KTAE 151851
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
251 PM EDT FRI JUN 15 2018
GAC071-151900-
/O.CAN.KTAE.SV.W.0078.000000T0000Z-180615T1915Z/
Colquitt GA-
251 PM EDT FRI JUN 15 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COLQUITT COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3095 8327 3094 8350 3115 8355 3115 8354
3117 8354 3122 8333 3119 8333 3117 8331
3115 8330 3112 8332 3110 8332 3109 8331
3107 8330 3107 8328 3103 8329 3102 8328
TIME...MOT...LOC 1850Z 256DEG 18KT 3105 8354
$$
GAC027-075-185-151915-
/O.CON.KTAE.SV.W.0078.000000T0000Z-180615T1915Z/
Cook GA-Lowndes GA-Brooks GA-
251 PM EDT FRI JUN 15 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR COOK...NORTHWESTERN LOWNDES AND NORTH CENTRAL BROOKS COUNTIES...
At 250 PM EDT, a severe thunderstorm was located 9 miles southwest of
Adel, moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Adel, Hahira, Sparks, Morven, Cecil, Reed Bingham State Park, Cook Co
A/P, Barney, I-75 At Exit 29, Massee, Greggs and Pine Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3095 8327 3094 8350 3115 8355 3115 8354
3117 8354 3122 8333 3119 8333 3117 8331
3115 8330 3112 8332 3110 8332 3109 8331
3107 8330 3107 8328 3103 8329 3102 8328
TIME...MOT...LOC 1850Z 256DEG 18KT 3105 8354
HAIL...<.75IN
WIND...60MPH
$$
55-SCHOLL359
WWUS52 KTAE 151854
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
254 PM EDT FRI JUN 15 2018
GAC027-075-185-151904-
/O.CAN.KTAE.SV.W.0078.000000T0000Z-180615T1915Z/
Cook GA-Lowndes GA-Brooks GA-
254 PM EDT FRI JUN 15 2018
...THE SEVERE THUNDERSTORM WARNING FOR COOK...NORTHWESTERN LOWNDES
AND NORTH CENTRAL BROOKS COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3095 8327 3094 8350 3115 8355 3115 8354
3117 8354 3122 8333 3119 8333 3117 8331
3115 8330 3112 8332 3110 8332 3109 8331
3107 8330 3107 8328 3103 8329 3102 8328
TIME...MOT...LOC 1851Z 256DEG 18KT 3106 8351
$$
55-SCHOLLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 9:39 AM EDT, 4 hours 47 minutes earlier.
Area forecast discussion, Jun 15, 9:39 AM EDT, 4 hours 47 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 939 AM EDT Fri Jun 15 2018 .UPDATE... No significant changes to the previous forecast appear necessary. The 12z KTAE sounding remains seasonably moist with the a precipitable water value of 1.86 inches. Convection today will be enhanced by a weak upper level vort max across southeastern Alabama. Localized heavy rainfall will be the main threat today with the highest PoPs across the western half of the area and across the Florida panhandle and big bend with some sea breeze influence. && .PREV DISCUSSION [649 AM EDT]... .NEAR TERM [Through Today]... A weak upper level vort max across southeastern Alabama will slide eastward today. This will help to enhance typical summertime convection across the CWA with PoPs ranging from 30-70% with the higher values to the west closer to the upper level feature. Have already seen convection across southeast Alabama (although that is weakening) and the Florida Panhandle. Overall will continue with an earlier start to convection today that we have seen the past few days with more widespread activity by mid to late morning. Widespread convection today, with an earlier start, will limit highs to the mid to upper 80s. .SHORT TERM [Tonight Through Sunday]... In the upper levels a ridge will be over the Southeast. At the surface a weak pressure gradient will be in place with high pressure centered off the Atlantic Coast. A very weak boundary will move through late Saturday night. Low level flow will be southerly on Saturday and low level moisture will remain high. The wet pattern continues on Saturday with daytime POPs of 40 to 60 percent. Sunday will be slightly drier with 30 to 40 percent POPs. Late evening POPs will be 20 to 40 percent as showers and thunderstorms will be slow to dissipate. Mostly cloudy skies are expected. Lows will be in the lower 70s. Highs will be 85 to 90 degrees on Saturday, lower to the west due to increased cloud cover and rain. On Sunday highs will be in the upper 80s and lower 90s. .LONG TERM [Sunday Night Through Friday]... In the upper levels a ridge will be over the Southeast. At the surface weak high pressure will be in place. With mainly southerly flow over the region low-level moisture will remain high. Scattered showers and thunderstorms are likely in the afternoon/evening hours with POPs of 40 to 50 percent. POPs will be 20 to 30 percent at night. Lows will be in the lower 70s. Highs will be in the lower 90s. .AVIATION [Through 12Z Saturday]... Brief IFR to MVFR conditions are possible this morning over the next hour or two, with the better chances at ABY and DHN. Convection will increase by mid morning and affect TAF sites near DHN and ECP initially with it spreading eastward as the day progresses. .MARINE... Light southwesterly winds will continue through Friday night. Winds will be light and southerly on Saturday and variable on Sunday. Seas will be 1 to 2 feet through the weekend. .FIRE WEATHER... With RH values above critical thresholds, there are no fire weather concerns for the next few days. .HYDROLOGY... The wet pattern will continue. One to two inches of rain is predicted through Saturday, with the higher amounts in the Florida Panhandle and SE Alabama. Flooding of low lying areas and ponding of water on roadways will be possible. Most local rivers are below action stage and steady or falling. The Shoal River is in action stage at Mossy Head. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 88 70 90 71 91 / 60 20 40 20 20 Panama City 84 75 85 75 87 / 60 20 30 10 20 Dothan 87 72 87 72 90 / 50 30 50 30 30 Albany 88 72 89 72 90 / 40 30 40 30 30 Valdosta 89 71 90 72 91 / 40 20 40 20 30 Cross City 88 72 90 72 90 / 30 10 30 10 30 Apalachicola 86 76 86 75 88 / 40 10 30 10 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && UPDATE...DVD NEAR TERM...Fieux SHORT TERM...McD LONG TERM...McD AVIATION...Fieux MARINE...McD FIRE WEATHER...Fieux HYDROLOGY...McD
In the hours before
Special weather statement, Jun 15, 1:34 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
134 PM EDT FRI JUN 15 2018
GAZ158-151800-
Thomas GA-
134 PM EDT FRI JUN 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR THOMAS COUNTY UNTIL 200 PM EDT...
At 134 PM EDT, Doppler radar was tracking a strong thunderstorm near
Thomasville, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Thomasville, Ochlocknee, Pavo, Coolidge, Barwick, Thomasville
Municipal A/P, Dillon, Enon, Patten, Merrillville, Chastain,
Dawesville, Quality, Newark, Pasco, Hollis and Oaklawn.
LAT...LON 3083 8374 3077 8408 3085 8408 3087 8407
3088 8408 3092 8408 3097 8412 3108 8412
3108 8401 3104 8400 3104 8380 3103 8379
3103 8378 3104 8378 3104 8374
TIME...MOT...LOC 1734Z 251DEG 20KT 3089 8406
42-DVDSpecial weather statement, Jun 15, 1:37 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
137 PM EDT FRI JUN 15 2018
FLZ017-151800-
Leon FL-
137 PM EDT FRI JUN 15 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEON COUNTY UNTIL
200 PM EDT...
At 137 PM EDT, Doppler radar was tracking a strong thunderstorm near
Florida A And M, or near Tallahassee, moving east at 15 mph.
Winds near 40 mph will be possible with this storm.
Locations impacted include...
Tallahassee, Woodville, Florida A And M, Belair, Ralford Greenway,
Apalachee Regional Park, Indian Head Acres, Chaires Crossroads,
Tallahassee Memorial Hosp, Baum, Lutterloh, Capitola, Fallschase,
Chaires, Southwood, Leon County Civic Center, North Florida
Fairgrounds, Kleman Plaza, Tom Brown Park and State Capital Complex.
LAT...LON 3032 8428 3045 8429 3055 8404 3052 8403
3052 8404 3046 8404 3044 8407 3029 8408
TIME...MOT...LOC 1737Z 258DEG 14KT 3038 8425
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 1:34 PM EDT | Special Weather Statement | TAE | Thomas | 26 min |
| Jun 15, 1:52 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Colquitt, Thomas | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.